West Virginia, 2007Flood in West Virginia, March 2 to 3, 2007
March 2 to 3, 2007 · NWS LWX · 1 event in 1 county or zone
Deep low pressure moving from the middle Mississippi Valley into the Upper Midwest brought a warm front across the Mid Atlantic on the evening of March 1st. A strong cold front crossed the region during the early morning hours of March 2nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep low pressure moving from the middle Mississippi Valley into the Upper Midwest brought a warm front across the Mid Atlantic on the evening of March 1st. A strong cold front crossed the region during the early morning hours of March 2nd. These two systems brought heavy rain and thunderstorms to the region. |The South Branch of the Potomac River at Shepherdstown crested at 15 feet after midnight on March 2nd. A few nearby roads were flooded as a result of the heavy rain and river flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 1, 10:26 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 1, 10:26 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1026 PM EST THU MAR 1 2007
.SHORT TERM UPDATE /REST OF TONIGHT/...
THE FIRST DAY OF MARCH...WHICH ALSO SERVES AS THE FIRST DAY OF
METEOROLOGICAL SPRING...IS COMING IN SOMEWHAT LIKE A LION THIS
YEAR. HEAVY RAINFALL AND FLOODING ARE OUR PRIMARY CONCERNS...BUT
THERE CONTINUES TO EXIST A SLIGHT RISK FOR SEVERE WEATHER
OVERNIGHT INTO EARLY FRIDAY.
INFRARED IMAGERY SHOWS COOLING CLOUD TOPS OVER MUCH OF THE MID
ATLANTIC AND SOUTHEAST CONUS THIS EVENING. RADAR INDICATES A LARGE
AREA OF RAIN...FALLING MODERATELY AT TIMES...MOVING FROM SOUTHWEST
TO NORTHEAST ACROSS OUR CWA THIS EVENING. CURRENT FORECAST
RATIONALE REMAINS THE SAME. LIGHT TO MODERATE RAIN WILL PERSIST
FOR THE NEXT FEW HOURS...BEFORE HEAVIER RAIN DEVELOPS AS STRONGER
FORCING AND JET DYNAMICS BECOME MORE SIGNIFICANT LATER TONIGHT
INTO EARLY FRIDAY. RE-POPULATED QPF GRIDS THROUGH FRIDAY MORNING
WITH LATEST HPC QPF GUIDANCE...AND IT CONTINUES TO SUPPORT OUR
FORECAST OF 1 TO 3 INCHES OF RAINFALL...WITH THE HIGHEST AMOUNTS
ALONG AND EAST OF INTERSTATE 95. FLOOD WATCH HAS ALREADY BEEN RE-
ISSUED...WITH HAZARD EXPIRATION TIME OF 7 AM.
AS FOR SEVERE WEATHER POSSIBILITIES...SPC HAS ADJUSTED ITS SLIGHT
RISK SLIGHTLY...AND RESIDES FROM ABOUT WAYNESBORO TO STERLING TO
BALTIMORE AND POINTS SOUTHEAST. STRONG WIND ENERGY AND SHEAR MAY
HELP TO SUPPORT A CONVECTIVELY DRIVEN LINE LATER TONIGHT...SAY
AFTER 3 AM...THAT WILL BRING DOWN DAMAGING WIND GUSTS. SPS WAS RE-
ISSUED EARLIER THIS EVENING TO CONTINUE TO HIGHLIGHT SEVERE RISK.
&&
.AVIATION /01Z-24Z/...
MVFR/IFR CONDITIONS THIS EVENING WILL FIXATE ON IFR OVERNIGHT INTO
EARLY FRIDAY BEFORE IMPROVING TO VFR.
&&
.MARINE...
E/SE FLOW WILL CONTINUE TO STRENGTHEN OVERNIGHT. SPEEDS HAVE
INCREASED INTO SCA CRITERIA OVER MUCH OF OUR MARINE WATERS...AND
EXPECT GUSTS OVERNIGHT TO REACH GALE CRITERIA AS A LOW LEVEL JET
INTENSIFIES. GALE WARNING HEADLINE REMAINS UP THROUGH FRIDAY
AFTERNOON. COASTAL HAZARD MESSAGE ALSO WAS CONTINUED TO HIGHLIGHT
TIDAL ANOMOALIES OF 2 TO 3 FEET DURING HIGH TIDE TIME EARLY FRIDAY
MORNING.
&&
.PREV DISCUSSION...
/ISSUED 607 PM EST THU MAR 1 2007/
MARINE...
UPDATED CWF TO REMOVE SMALL CRAFT ADVISORY HEADLINE AND ONLY
INCLUDE GALE WARNING HEADLINE. ANOTHER UPDATE IS LIKELY BY 10 PM.
PREV DISCUSSION...
/ISSUED 310 PM EST THU MAR 1 2007/
SHORT TERM (TONIGHT THROUGH FRIDAY)...
SURFACE LOW PRESSURE IS CURRENTLY OVER CENTRAL IOWA WITH A COLD
FRONT STRETCHING JUST WEST OF THE MISSISSIPPI RIVER DOWN TO THE
CENTRAL LOUISIANA COAST. A WARM FRONT IS MOVING NORTH OVER NORTHEAST
MISSISSIPPI AND SOUTHERN TENNESSEE. WATER VAPOR LOOPS SHOWS THAT AN
UPPER LOW HAS CUT OFF OVER SOUTH CENTRAL IOWA...WITH THE ASSOCIATED
TROUGH BEGINNING TO NEGATIVELY TILT.
OVER THE CWFA...SKIES HAVE GONE MOSTLY CLOUDY AS THE MID AND UPPER
LEVEL CLOUDS HAVE OVERSPREAD THE REGION. LOW LEVEL MOISTURE WILL
CONTINUE TO INCREASE AS THE FLOW TURNS MORE SOUTHERLY BRINGING
MOISTURE NORTHWARD FROM THE GULF OF MEXICO. REGIONAL RADAR LOOP
SHOWS THAT THE LARGE AREA OF PRECIP OUT TO THE WEST HAS BEGUN TO
MAKE SOME EASTWARD PROGRESSION. PRECIP SHOULD BEGIN TO APPROACH THE
SOUTHWEST CWFA BY 4-5PM AND SPREAD NORTHEASTWARD THROUGH THE
EVENING. THE RAIN SHOULD BEGIN TO OVERSPREAD THE METROPOLITAN AREAS
BETWEEN 6-7PM.
THERE ARE SOME SLIGHT DIFFERENCES BETWEEN THE OVERNIGHT RUNS OF THE
MODELS AND THE 12Z RUNS. THE NAM SEEMS TO BE A LITTLE MORE
CONSISTENT WITH ITS 12Z SOLUTION VS. ITS OVERNIGHT RUN THAN THE GFS.
THE NAM STILL DEVELOPS A TRIPLE POINT LOW OVER WEST VIRGINIA AND
MOVES IT NORTHEAST TO NEAR DCA BY 12Z FRIDAY. THE GFS HAS DEVELOPED
THE TRIPLE POINT LOW MUCH FURTHER WEST...AND DEVELOPS A SECONDARY
WAVE OF LOW PRESSURE OVER NEW JERSEY EARLY ON FRIDAY. THERE ARE ALSO
SOME TIMING DIFFERENCES BETWEEN THE TWO MODELS. BOTH MODELS HAVE
SLOWED DOWN THE EXITING PRECIP...WITH THE NAM BEING THE SLOWEST.
WITH ALL OF THIS SAID...PREFER THE NAM SOLUTION...WITH A FASTER
DECREASE IN PRECIPITATION.
STRONG/SEVERE THUNDERSTORMS ARE STILL ANTICIPATED OVERNIGHT. THE
MAIN AREAS AFFECTED SHOULD BE ALONG AND EAST OF A LINE FROM
ANNAPOLIS TO DC TO UPPER TRACT WEST VIRGINIA (NORTHERN PENDLETON
COUNTY). THIS AREA HAS BEEN EXPANDED SLIGHTLY SOUTHWEST FROM THE
PREVIOUS AREA OF CONCERN FROM THE MID MORNING UPDATE. THE 15Z LOCAL
RUN OF THE WRF STILL SHOWS A CONVECTIVE LINE DEVELOPING JUST TO THE
WEST OF THE CWFA MOVING EAST OVER CENTRAL AND NORTH
VIRGINIA...EASTERN MARYLAND AND THE DISTRICT OF COLUMBIA. THE MODELS
ARE STILL KEEPING THE SURFACE INSTABILITY MARGINAL. HOWEVER...THE
MID LEVEL DYNAMICS STILL REMAIN IMPRESSIVE WITH A NEGATIVELY TILTED
TROUGH AND STRONG SHORTWAVE ENERGY. IN ADDITION...THE NAM IS STILL
PROJECTING AN 850MB JET AROUND 70 KT OVERHEAD BY 06Z...WITH THE NOSE
OF THE 250MB JET SNEAKING IN AROUND THE SAME TIME. STRONG LOW LEVEL
WIND SHEAR WILL ALSO BE A PROBLEM. THE MAIN SEVERE WEATHER RISK WILL
BE IN THE FORM OF DAMAGING WIND GUSTS...HOWEVER ISOLATED TORNADOES
WILL ALSO BE POSSIBLE IN THE HIGHLIGHTED AREA.
WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY. THE
MODELS STILL HIGHLIGHT THE NE MD WITH THE HEAVIEST RAINFALL. THIS IS
ALSO THE AREA...ALONG WITH URBAN AREAS...THAT COULD SEE THE HIGHEST
RISK OF STREAM...TRIBUTARY AND MAINSTEM RIVER FLOODING. HAVE GONE
AHEAD AND ADDED CHARLES COUNTY MARYLAND FLOOD WATCH.
SINCE THE MODELS HAVE SLOWED DOWN THE EXIT OF PRECIP A BIT...HAVE
GONE AHEAD AND INCREASED POPS DURING THE FIRST HALF OF FRIDAY. MOST
OF THE PRECIP SHOULD BE GONE BY 18Z.
AVIATION...
CURRENTLY THE TAF SITES ARE EXPERIENCES VFR/MVFR CONDITIONS. CIGS
AND VSBYS ARE EXPECTED TO DECREASE WITH THE ONSET OF PRECIPITATION.
AS THE HEAVIER PRECIP MOVES IN AFTER MIDNIGHT...EXPECTED THE CIGS TO
GO LIFR AND STAY THAT WAY UNTIL AROUND 12Z FRIDAY. CIGS AND VSBYS
WILL GRADUALLY IMPROVE WITH THE SYSTEM EXIT. WIND GUSTS OF 45-55KT
COULD BE POSSIBLE WITH THE STRONG/SEVERE THUNDERSTORMS.
MARINE...
WINDS ON THE WATERS ARE BLO SCA CRITERIA CURRENTLY...BUT ARE STILL
EXPECTED TO RAPIDLY INCREASE AS THE LOW PRESSURE SYSTEM MOVES CLOSER
TO THE REGION. STILL EXPECTED GALE GUSTS ON THE BAY AS THE WINDS
DRAMATICALLY INCREASE JUST OFF THE SURFACE OVERNIGHT. GALE
CONDITIONS WILL LIKELY CONTINUE INTO MOST OF FRIDAY.
SMALL CRAFT ADVISORIES MAY BE NEEDED DURING THE WEEKEND. 12Z NAM/GFS
MOS AT THOMAS POINT INDICATE SUSTAINED WINDS WILL REACH INTO THE 15
TO 20KT RANGE SATURDAY AFTERNOON AND EVENING...AND AGAIN SUNDAY. 12Z
NAM/06Z GFS PROXIMITY FORECAST SOUNDINGS INDICATE WIND GUST
POTENTIAL OF 30-35 KNOTS SATURDAY AFTERNOON AND EVENING.
TIDES...
CURRENT TIDAL DEPARTURES ARE A HALF FOOT ABOVE ASTRONOMICAL
PREDICTIONS. THE LUNAR CYCLE IS NEAR A FULL MOON (95 PERCENT FULL).
THE CHESAPEAKE BAY OPERATIONAL FORECAST SYSTEM INDICATES +2 TO 3 FT
TIDAL DEPARTURES DEVELOPING BY FRIDAY MORNING. MINOR TIDAL FLOODING
IS EXPECTED NEAR HIGH TIDE LATE TONIGHT.
LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
OBSERVATIONS...
THE FLOW ACROSS THE NORTHERN HEMISPHERE DURING THE PAST FIVE DAYS
HAS AMPLIFIED...WITH A TROUGH ACROSS THE ROCKIES AND A RIDGE ACROSS
THE EASTERN PACIFIC OCEAN. WATER VAPOR LOOP SHOWS THE EASTERN CONUS
RIDGE IS FLATTENING AS A VIGOROUS SHORT WAVE GRADUALLY SLIDES INTO
THE MIDWEST. 12Z SURFACE ANALYSIS PLACED A 987MB CYCLONE ACROSS
NORTHWEST MISSOURI. A SERIES OF COLD FRONTS ARE POSITIONED ACROSS
THE PLAINS...WITH A WARM/STATIONARY BOUNDARY EAST THROUGH THE
TENNESSEE VALLEY...THEN SOUTH TOWARD ATLANTA AND EAST INTO THE
ATLANTIC. AN INVERTED TROUGH WAS NOTED ACROSS THE OHIO VALLEY.
MODELS...
THE 12Z NAM (WRF-NMM)/GFS/CANADIAN ALONG WITH THE 00Z EUROPEAN/UKMET
WERE INVESTIGATED. MODELS ARE IN GOOD AGREEMENT WITH REGARD TO THE
SYNOPTIC SCALE PATTERN. MODELS SUGGEST THE TROUGH AXIS PASSES DURING
THE WEEKEND...WITH FAIRLY ZONAL FLOW SOUTH OF A CANADIAN WAVE EARLY
NEXT WEEK.
ENSEMBLE DATA...
00Z 1 MARCH GFS ENSEMBLES INDICATE A -3.5 STANDARD DEVIATION UPPER
LOW ACROSS THE MIDWEST SHEARS NORTHEAST INTO THE CANADIAN MARITIMES
THROUGH THE WEEKEND...ENCOURAGING THE PASSAGE OF A TROUGH SUNDAY.
THE FLOW ALOFT BECOMES FAIRLY ZONAL DURING THE MIDWEEK.
00Z 1 MARCH GFS ENSEMBLE MOS MEAN HIGHS REMAIN NEAR 50F EXCEPT MID
40S SUNDAY (LARGEST UNCERTAINTY WAS TUESDAY AND WEDNESDAY). MEAN
LOWS NEAR FREEZING SATURDAY MORNING DIP INTO THE LOWER 20S THROUGH
MONDAY MORNING...BEFORE RISING BACK TOWARD FREEZING TUESDAY AND
BEYOND (GREATEST UNCERTAINTY WAS WEDNESDAY AND THURSDAY MORNINGS).
MEAN POPS ARE IN THE MID 20S FRIDAY NIGHT INTO SATURDAY
MORNING...AND NEAR 20 PERCENT AGAIN WEDNESDAY INTO THURSDAY.
FORECAST RATIONALE...
DEEP SOUTHWESTERLY FLOW DEVELOPS SATURDAY BEHIND THE NEXT SYSTEM.
THERE IS A LOW PROBABILITY OF SEEING LIGHT RAIN/SNOW SHOWERS WITH
CYCLONIC FLOW ALOFT UNTIL THE TROUGH PASSES LATE SUNDAY. UPSLOPE
SHOULD CONTRIBUTE TO HIGHER SNOW PROBABILITIES AND SOME ACCUMULATION
IN THE MOUNTAINS SUNDAY.
FOR NOW...LEFT MENTION OF PRECIPITATION OUT WITH THE NEXT FRONTAL
PASSAGE LATE MONDAY NIGHT/EARLY TUESDAY. DYNAMICS OF THE SYSTEM ARE
TO THE NORTH ACROSS NEW ENGLAND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL 7 AM EST FRIDAY FOR DCZ001.
MD...FLOOD WATCH UNTIL 7 AM EST FRIDAY FOR MDZ003>007-009>011-013-
014-016-501-502.
VA...FLOOD WATCH UNTIL 7 AM EST FRIDAY FOR VAZ021-025>031-036>042-
050>056.
WV...FLOOD WATCH UNTIL 7 AM EST FRIDAY FOR WVZ050>055-501>504.
MARINE...GALE WARNING UNTIL 3 PM EST FRIDAY FOR ANZ530>537.
&&
SHORT TERM UPDATE/AVIATION/MARINE...PELOQUIN
PREV DISCUSSION...LISTEMAA/ROGOWSKIHazardous weather outlook, Mar 1, 6:12 PM EST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
612 PM EST THU MAR 1 2007
ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-021000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
612 PM EST THU MAR 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...TONIGHT
A VERY STRONG STORM SYSTEM IS TAKING AIM ON THE MID ATLANTIC STATES
TONIGHT THROUGH FRIDAY MORNING. LOW PRESSURE OVER THE MID
MISSISSIPPI VALLEY EARLY THIS EVENING WILL CONTINUE TO MOVE TO THE
NORTHEAST. THIS STORM SYSTEM HAS A HISTORY OF PRODUCING HAZARDOUS
WEATHER FROM THE PACIFIC NORTHWEST OF THE UNITED STATES THROUGH THE
PLAINS STATES AND MISSISSIPPI VALLEY.
AHEAD OF AN APPROACHING WARM FRONT...RAIN WILL FALL ACROSS NORTHERN
AND CENTRAL VIRGINIA AND THE EASTERN PAN HANDLE OF WEST VIRGINIA.
THE RAIN WILL BE HEAVY AT TIMES OVERNIGHT WITH 1 TO AS MUCH AS 3
INCHES OF RAINFALL EXPECTED. THIS RAIN WILL FALL ON ALREADY WET
SOIL AND LIKELY LEAD TO FLOODING OF SMALL CREEKS...STREAMS AND
TRIBUTARIES. AS THE WARM FRONT LIFTS NORTH OF THE AREA BY THE
EARLY MORNING HOURS THE STEADY HEAVY RAINFALL WILL MOVE NORTHEAST.
A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR MUCH OF THE
AREA.
SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG THE COLD FRONT. SOME OF
THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND ISOLATED
TORNADOES POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL BE
ROUGHLY ALONG AND SOUTH OF A LINE FROM HARRISONBURG TO WASHINGTON DC
TO ANNAPOLIS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE
BETWEEN 3 AM AND 8 AM FRIDAY.
DECISION MAKERS AND PLANNERS SHOULD BE PREPARED FOR HAZARDOUS
WEATHER CONDITIONS BEGINNING THIS EVENING WITH POTENTIAL FLOODING
AND OVERNIGHT WITH THE RISK OF SEVERE THUNDERSTORMS.
A GALE WARNING WILL IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND
MARYLAND CHESAPEAKE BAY WATERS TONIGHT.
MINOR COASTAL FLOODING IS POSSIBLE ALONG THE CHESAPEAKE BAY AND
TIDAL POTOMAC RIVER AT TIMES OF HIGH TIDE LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MINOR COASTAL FLOODING IS POSSIBLE ALONG THE CHESAPEAKE BAY AND
TIDAL POTOMAC RIVER AT TIMES OF HIGH TIDE THROUGH FRIDAY MORNING.
THE GALE WARNING CONTINUES THROUGH FRIDAY AFTERNOON.
SNOW SHOWERS ARE EXPECTED OVER THE HIGHER ELEVATIONS OF WESTERN
MARYLAND AND EASTERN WEST VIRGINIA FRIDAY NIGHT THROUGH SUNDAY
NIGHT.
A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY SATURDAY AND SUNDAY BEHIND THE COLD
FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TONIGHT.
Flood, Jefferson
- When
- March 2, 1:00 AM EST to March 3, 4:00 AM EST
- Where
- Jefferson County, Shepherdstown
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 39.430, -77.800
On Saturday, March 3rd, two people became stranded in the flood waters when they drove past the Road Closed and High Water signs on River Road. The occupants were able to get out of their car and wade through the 2 feet of water to get to shore. When a law enforcement officer arrived at the scene to help retrieve the vehicle, he drove an SUV through the water and was able to cross successfully. However, the engine was blown.|Another woman was stranded later in the day in the flooded roadway at the Rattlesnake Run end of River Road. |The South Branch of the Potomac River at Shepherdstown crested at 15 feet after midnight on March 2nd.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in North Dakota, March 2, 20072 deaths · 3 injured · $15,000 · 18 events
- Blizzard and Extreme Cold in Illinois, March 2 to 3, 20071 death · 4 events
- Flash Flooding in Ohio, March 2, 2007$150,000 · 2 events
- Wildfire in Florida, March 2, 2007$150,000 · 1 event
- Winter Storm and Flooding in Massachusetts, March 2, 2007$75,000 · 5 events
- Flooding in West Virginia, March 2, 2007$75,000 · 2 events
- Winter Storm in Vermont, March 2, 2007$50,000 · 8 events
- Tornadoes and Damaging Winds in Florida, March 2, 2007$40,000 · EF0 · 9 events
- Winter Storm in Vermont, March 2, 2007$35,000 · 8 events
- Flooding in Rhode Island, March 2, 2007$40,000 · 4 events
- Blizzard in South Dakota, March 2 to 3, 200726 events
- Winter Weather in Wisconsin, March 2, 200721 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18612.